Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 36, NWS Corpus Christi, TX

June 9, 2007Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Jun 9, 2007, 7:15 PM CDT for Webb County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2007, 7:15 PM CDT (00:15 UTC)
Expired
Jun 9, 2007, 9:15 PM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Whole counties

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 179 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1134 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1026 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 100016
FFWCRP
TXC479-100215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
715 PM CDT SAT JUN 9 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL WEBB COUNTY IN SOUTH TEXAS

* UNTIL 915 PM CDT

* AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED LOCALIZED RAINFALL OF 2 INCHES OR MORE IN  
  THE CITY OF LAREDO AND ALSO EAST OF THE TOWN OF RIO BRAVO.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...LAREDO AND ORVIL.

ADDITIONAL LOCALIZED POCKETS OF RAINFALL FROM 1 TO 2 INCHES ARE 
POSSIBLE IN THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2770 9943 2728 9913 2728 9932 2731 9937
      2728 9946 2765 9956

$$

SCC
1 follow-up statement
000 
WGUS74 KCRP 100116
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
816 PM CDT SAT JUN 9 2007

TXC479-100124-
WEBB-
INCLUDING THE CITY OF LAREDO
816 PM CDT SAT JUN 9 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL WEBB
COUNTY...

THE STORMS THAT HAD PROMPTED THE FLASH FLOOD WARNING FOR THE CITY OF 
LAREDO AND THE TOWN OF RIO BRAVO HAVE EXITED THE WARNED AREA. 
HENCE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. 


LAT...LON 2770 9943 2728 9913 2728 9932 2731 9937
      2728 9946 2765 9956

$$

SCC

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 6:06 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 9, 6:06 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
606 PM CDT SAT JUN 9 2007

.UPDATE...DEEPER MOISTURE/INSTABILITY ALONG THE RIO GRANDE THIS
EVENING WITH MODEST LOW LEVEL CONVERGENCE. SCATTERED THUNDERSTORMS
WILL CONTINUE TO DRIFT NORTHWEST OUT OF ZAPATA COUNTY AND AFFECT
WESTERN PORTIONS OF WEBB COUNTY. UPDATED TO INCREASE RAIN CHANCES
TO 30 PERCENT FOR LAREDO AREA. NO OTHER CHANGES MADE AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  91  74  91  74  /  10  10   0   0   0
VICTORIA          74  93  72  92  72  /  10  10  10   0   0
LAREDO            78 102  75 103  77  /  30  10  10   0   0
ALICE             75  95  73  93  73  /  10  10  10   0   0
ROCKPORT          79  88  77  91  77  /  10  10   0   0   0
COTULLA           76  98  74  96  74  /  20  10  10   0   0
KINGSVILLE        76  94  74  93  73  /  10  10  10   0   0
NAVY CORPUS       78  88  77  90  78  /  10  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TMT/89...UPDATE
Hazardous weather outlook, Jun 9, 5:58 AM CDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
558 AM CDT SAT JUN 9 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-101100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
558 AM CDT SAT JUN 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ALONG THE SEA
BREEZE BOUNDARY THIS AFTERNOON AND EARLY THIS EVENING MAINLY OVER
THE WESTERN COASTAL BEND AND RIO GRANDE PLAINS. A FEW STORMS COULD
BE STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAIN. HEAT INDICIES
OF 105 TO 109 CAN ALSO BE EXPECTED IN THESE SAME AREAS...AND
PRIMARILY BETWEEN 11AM AND 6PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE SLIGHT CHANCES OF SEA BREEZE INDUCED THUNDERSTORMS
ACROSS THE OUTLOOK AREA WEDNESDAY THROUGH FRIDAY. NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JM/JAR

In the hours before

Special weather statement, Jun 9, 6:07 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
607 PM CDT SAT JUN 9 2007

TXZ239-092345-
WEBB-
607 PM CDT SAT JUN 9 2007

...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EL CENIZO...OR 14 MILES SOUTH OF LAREDO...
MOVING NORTHWEST AT 20 MPH.

PEA SIZE HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING AND WINDS 30 TO
40 MPH ARE EXPECTED WITH THIS STORM.

CORDERO
Special weather statement, Jun 9, 6:33 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
633 PM CDT SAT JUN 9 2007

TXZ239-100000-
WEBB-
633 PM CDT SAT JUN 9 2007

...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY...

AT 632 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RIO BRAVO...OR 8 MILES SOUTH OF LAREDO...
MOVING NORTH AT 30 MPH.

THIS STORM WILL BE NEAR...
  LAREDO BY 640 PM CDT.
  ORVIL BY 655 PM CDT.

WINDS 30 TO 40 MPH...BRIEF HEAVY RAIN AND DANGEROUS CLOUD TO GROUND
LIGHTNING STRIKES ARE EXPECTED WITH THIS STORM.

CORDERO
Special weather statement, Jun 9, 6:58 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
658 PM CDT SAT JUN 9 2007

TXZ239-100030-
WEBB-
658 PM CDT SAT JUN 9 2007

...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY ALONG THE BORDER
REGION INCLUDING LAREDO...

AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAREDO...MOVING NORTHWEST AT 20 MPH.

PEA SIZE HAIL...HEAVY RAIN...DANGEROUS CLOUD TO GROUND LIGHTNING AND
WINDS 30 TO 40 MPH WILL CONTINUE WITH THIS STORM. PREVIOUSLY AT
LAREDO INTERNATIONAL AIRPORT A THUNDERSTORM WIND GUST OF 36 MPH WAS
REPORTED BY AUTOMATED SENSORS AT 637 PM.

SCC

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.